MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL; CATHETER, BILIARY, DIAGNOSTIC

BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL; CATHETER, BILIARY, DIAGNOSTIC
Model Number NBD8
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of gfav3166 showed three other similar product complaints from this lot number.
 
Event or Problem Description
It was reported that during preparation of insertion of the plastic stiffener, it was observed that the plastic stiffener was extremely fragile.The user tested it and the plastic stiffener broke "as glass tube" in his hands without the use of great force.No patient involvement.This file addresses the first of two devices.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken plastic stylet is confirmed, but the cause remains unknown.The sample returned consisted of a navarre drainage catheter label (nbd8, lot #gfav3166, expiration date 2019-09-28) and two pieces of broken plastic stylet.Visual observation found that the pieces were bent and approximately 4.1 and 5 cm long, respectively.The bends occurred in several places and the terminations appeared sharp and well-defined, which was confirmed microscopically.This breakage is characteristic of brittle failure.In addition, tactual evaluation found that one of the pieces broke at a bend when manipulated.The cause of this brittleness is unknown.This product will be sent to the manufacturing site for further review.Note that it is not evident from the two pieces of stylet whether they came from the same stylet or two different stylets.Given that the report was for two pieces and the two may have come from separate sources, the complaint is confirmed for two devices.
 
Event or Problem Description

Brand Name
NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7246008
Report Number3006260740-2018-00123
Device Sequence Number11068315
Product Code FGE
UDI-Device Identifier00801741036866
UDI-Public(01)00801741036866
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K955110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNBD8
Device Catalogue NumberNBD8
Device Lot NumberGFAV3166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1